Vaccinations with live organism vaccines are not recommended in immunocompromised individuals (see Precautions).
The effects of other cytotoxics producing pulmonary toxicity may be additive (see Adverse Reactions).
The administration of phenytoin to patients receiving high-dose busulfan may result in a decrease in the myeloblative effect.
In patients receiving high-dose busulfan, it has been reported that co-administration of itraconazole decreases clearance of busulfan by approximately 20% with corresponding increases in plasma busulfan levels.
Metronidazole has been reported to increase trough levels of busulfan by approximately 80%. Fluconazole had no effect on busulfan clearance. Consequently, high-dose busulfan in combination with itraconazole or metronidazole is reported to be associated with an increased risk of busulfan toxicity (see Precautions).
A reduced incidence of hepatic veno-occlusive disease and other regimen-related toxicities have been observed in patients treated with high-dose busulfan and cyclophosphamide when the first dose of cyclophosphamide has been delayed for more than 24 h after the last dose of busulfan.
Paracetamol is described to decrease glutathione levels in blood and tissues, and may therefore decrease busulfan clearance when used in combination.